Help! Lamictal

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Beansxx2
New Member


Date Joined Jun 2014
Total Posts : 2
   Posted 6/6/2014 5:40 PM (GMT -6)   
I am a 26 year old female diagnosed with absence seizures at age 10. I have been taking Epival until recently, I am now trying out Lamictal. I have just reached my final dose of 200MG per day. I finished the Epival a little over a week ago. Since stopping, I have had some incredibly easy bruising. After some blood work, I was told everything was fine and the bruises are now gone. But about a day later I noticed a few little itchy dots on my stomach and chest. I assumed it might be bug bites while I slept however since then I have completely disinfected my bed and even have spent nights at other houses and there must be at least 25 little bumps now on my body. Also this week since reaching my final dose of 200mg my calf muscles have been incredibly tight and achy. Other than that I feel great (apart from the tiredness, sleeping with these achy legs has been quite annoying). I have no other signs of anything serious, and the first few bumps seem to be slowly subsiding after a few applications of a Benadryl stick. I guess im just wondering if this is a serious issue or a common thing that subsides after a while of getting used to the meds. I started Lamictal about 6-7 weeks ago. Any comforting advice would be very much appreciated as I have a tendency to be a hypochondriac lol

Chola
New Member


Date Joined Jul 2012
Total Posts : 3
   Posted 7/7/2014 4:21 AM (GMT -6)   
Hi firstly stop worrying. I have taken Lamictal for 15 years (I'm female and 49 and have temporal lobe epilepsy). I was itchy at first but that did pass. However, the achy joints are still with me. I bruise extremely easy. All of these things are common and as you have had your tests and they are all good I'm sure you will be fine. I find the worse thing with Lamictal is the tiredness. Try to get in to a good sleep routine, this can help and take your meds at the same time every day. Stay relaxed, get plenty of rest, stop worrying (remember, if you can't change things then stop worrying) avoid stress and ask me as many questions as you like?

Chola
New Member


Date Joined Jul 2012
Total Posts : 3
   Posted 7/7/2014 4:22 AM (GMT -6)   
Hi I have been taking 2 x 200mg per day for over 15 years and it is the best medication I have ever taken. Whatever you do don't let your Gp put you on generic Lamotrogine! I had my prescription changed without discussing it and when I questioned my GP I was told it was the same. My temporal lobe seizures returned almost immediately, so if you are happy on Lamicatal insist you stay with it. I bruise very easily and have stiff joints so don't worry about it, it's just a side effect which hasn't gone away for me, but I would rather be stiff then shattered and have to go to bed for a couple of days if I've had a couple of seizures. I do get more headaches (more of a fuzzy head feeling) which again is common, especially at my dose. I think the worst thing with Lamictal is the tiredness. I find if I get to bed at the same time and get up at the same time, I'm a lot less tired. I do make sure that I try and take my meds 12 hours apart. I don't drink alchohol on Lamictal, if I do I am so so tired, but that's just me. Lamictal is one of the most expensive AED's so stick with it and you should be fine and stop worrying. Take care
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 18, 2017 11:05 AM (GMT -6)
There are a total of 2,883,696 posts in 316,413 threads.
View Active Threads


Who's Online
This forum has 157548 registered members. Please welcome our newest member, sjs98363.
423 Guest(s), 10 Registered Member(s) are currently online.  Details
Erichardson234, Michelejc, Rikky1, dacarte3, Tudpock18, gypsyfp, Connor77, Tall Allen, blueflame, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer